Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to start meds?
Dec 9, 2006

Hi, I was diagnosed as HIV+ in April of this year. I have been trying to avoid medication until it is really needed. My test results are as follows: 4/2006: CD4: 614 VL: 44,000 6/2006: CD4: 517 VL: over 100,000 8/2006: CD4: 541 VL: 55,000 10/2006: CD4: 376 VL:over 100,000 11/2006: CD4: 487 VL: 121,000

When I had the 10/2006 test done, I was very stressed out from my job and took several weeks off. Then 15 days days later, I had a second test done and my CD4 count jumped back up to nearly 500. However, my viral load is still high. Would you recommend treatment at this stage?

Response from Dr. Holodniy

There is really no net change in your numbers over the 7 months. If you were truly infected in April, the viral load may still come down on its own. There is no urgency to starting meds. If your viral load remains over 100,000 over the next several months, it is likely you will start meds sooner rather than later because at that high level of replication you are likely to lose CD4 cells at a faster rate than someone who had a much lower viral load.



Previous
Where from here (disappointing results)
Next
Undetectible and still losing CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement